# SDR AU960858

- Difficulty date: June 16, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172N
- Engine: Lyc O360A4M
- Propeller: Mcauly 1C160DTM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Failed
- Location: R Engine Power S
- Stage of operation: TO
- Nature of condition: E, Y
- Precautionary procedure: C, D

## Discrepancy

(AUS) NO3 CYLINDER CONNECTING ROD FAILED IN AREA APPROXIMATELY HALF WAY BETWEEN THE BIG END AND THE GUDGEON PIN BUSHING - FAILURE INVESTIGATION FOUND EVIDENCE OF A PRE-EXISTING FLAW IN THE PISTON PIN BEARING HOUSING WHICH WAS HEAVILY OXIDISED
